How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

Hello,I take .5 mg lorazepam daily. Is it safe to drink

This answer was rated:

Hello, I take .5 mg lorazepam daily. Is it safe to drink alchohol when taking Lorazepam?  I have been on this medicaton for one year, and occastionally need to take 1.0 mg to sleep.  But he .5mg is what I take daily.  Is it safe to drink at all with this medication?  Or is it best to avoid alcohol completely?


Elliott, LPCC, NCC :

Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Elliott, LPCC, NCC :

Dear friend,

Elliott, LPCC, NCC :

I believe that I can help.

It is not dangerous to mix the two, at least not directly dangerous. However. the mixture can increase nervous system side effects such as dizziness, drowsiness, difficulty concentrating, and impairment in thinking and judgment. It can also make it dangerous to operate a motor vehicles or other heavy equipment.

Elliott, LPCC, NCC :

It is best to use your discretion. The risk is moderate but it is not recommended.

Elliott, LPCC, NCC :

Warm regards,

Elliott, LPCC, NCC :

Elliott, MAE, LPCC, NCC, CCMHC

Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you
Customer: replied 4 years ago.


Thank you so much for your answer. I have looked on the internet, as well, and I have read that Lorazepam and Alcohol can impair breathing, and affect heartbeat. Is this also a risk, or is this only occurring in much higher doses?

Customer: replied 4 years ago.
Relist: Answer came too late.